MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941848250
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent left heart catheterization (lhc).A 2.50 x 48mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the balloon ruptured at 4-6 atmospheres.The stent was then removed undeployed and was still on the stent balloon.The procedure was completed with a different device, and no patient complications were reported.
 
Additional Manufacturer Narrative
Date of event- used the first date of the month of the aware date as no event date was provided.
 
Additional Manufacturer Narrative
D4 updated: lot number from unknown to 0028474873.B3 date of event updated from unknown to 03/28/2023.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent left heart catheterization (lhc).A 2.50 x 48mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the balloon ruptured at 4-6 atmospheres.The stent was then removed undeployed and was still on the stent balloon.The procedure was completed with a different device, and no patient complications were reported.It was further reported that the stenosed target lesion was 90%, located in the non-tortuous and moderate to severely calcified mid and distal left anterior descending artery.Initial inflation was attempted but the balloon ruptured before the stent was even able to be expanded.The device was removed from the body and the stent was still wrapped on the balloon.
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy xd mr us 2.50 x 48mm was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks.The hypotube was broken at the distal end of the manifolds strain relief.A visual examination of the outer and inner lumen and mid-shaft section found a rupture in the wire port bond, 24.9cm from the tip of the stent.An attempt was made to inflate the device but due to the hypotube break, it was not possible due to the entry access being closed and the extrusion having ruptured.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent left heart catheterization (lhc).A 2.50 x 48mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the balloon ruptured at 4-6 atmospheres.The stent was then removed undeployed and was still on the stent balloon.The procedure was completed with a different device, and no patient complications were reported.It was further reported that the target lesion was 90% stenosed, non-tortuous and moderate to severely calcified mid and distal left anterior descending artery.The balloon was inflated once, and it ruptured before the stent was even able to be expanded.The device was removed from the body and the stent was still wrapped on the balloon.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16707651
Report Number2124215-2023-16441
Device Sequence Number14356193
Product Code NIQ
UDI-Device Identifier08714729985204
UDI-Public08714729985204
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2023
Device Model NumberH7493941848250
Device Lot Number0028474873
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/11/2023
05/23/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date04/16/2023
05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown